Alert archive / Montana / Lake Wind Advisories in 2017
Lake Wind Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this lake wind advisory at Jun 17, 2017, 3:08 AM MDT for 5 counties in Montana. It took effect at Jun 17, 2017, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2017, 3:08 AM MDT (09:08 UTC)
- In effect from
- Jun 17, 2017, 9:00 AM MDT
- Expired
- Jun 17, 2017, 8:46 PM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS75 KGGW 170908 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 308 AM MDT Sat Jun 17 2017 MTZ016-017-021>023-172115- /O.NEW.KGGW.LW.Y.0021.170617T1500Z-170618T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 308 AM MDT Sat Jun 17 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR FORT PECK LAKE... The National Weather Service in Glasgow has issued a Lake Wind Advisory for Fort Peck Lake...which is in effect from 9 AM this morning to 9 PM MDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * TIMING...From mid morning through sunset this evening. * IMPACTS...Gusty northwest winds will make boating on Fort Peck Lake rough and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. These winds will make open waters of the lake rough and hazardous, and may result in high waves which may tip or swamp smaller craft. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
2 follow-up statements
581 WWUS75 KGGW 172013 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 213 PM MDT Sat Jun 17 2017 MTZ016-017-021>023-180300- /O.CON.KGGW.LW.Y.0021.000000T0000Z-170618T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 213 PM MDT Sat Jun 17 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * TIMING...Through sunset this evening. * IMPACTS...Gusty northwest winds will make boating on Fort Peck Lake rough and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. These winds will make open waters of the lake rough and hazardous, and may result in high waves which may tip or swamp smaller craft. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
076 WWUS75 KGGW 180246 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 846 PM MDT Sat Jun 17 2017 MTZ016-017-021>023-180400- /O.CAN.KGGW.LW.Y.0021.000000T0000Z-170618T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- 846 PM MDT Sat Jun 17 2017 ...LAKE WIND ADVISORY IS CANCELLED... The National Weather Service in Glasgow has cancelled the Lake Wind Advisory. Northwest wind will continue to diminish through he remainder of the evening hours. Wind is expected to remain light for Sunday. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 17, 2:50 AM MDT, 18 minutes earlier.
Area forecast discussion, Jun 17, 2:50 AM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 250 AM MDT Sat Jun 17 2017 .SHORT TERM...for northeast Montana...today through Mon... A shortwave trough that has moved across West and Central Montana overnight will move through Eastern Montana this morning. The system will bring a cold front through the forecast area this morning. Gusty NW winds will develop by late morning as the cold front moves to the east. A Lake Wind Advisory will be in effect for Fort Peck Lake today. There is also enough moisture and instability for some showers and isolated thunderstorms across the region today. The shortwave will move to the east this evening taking the showers to the east. High pressure will build into Eastern Montana tonight diminishing the winds. Shortwave ridge in NW flow aloft will allow for mainly dry weather late tonight and most of Sunday. A weak wave in NW flow aloft could bring a slight chance of showers to the NE corner of the state Sunday evening. Upper ridge builds into Western Montana on Monday while surface high moves into Eastern Montana. Look for dry weather with somewhat warmer temperatures. Forrester .LONG TERM...Mon night through Sat... Even though the extended forecast period begins with a strong large ridge of high pressure over the western and southwestern states, our location is far enough removed from those hot temperatures to not be severely impacted by them. In fact, the hottest day of this portion of the forecast will be that Tuesday - after which, the northern stream flow pattern and its associated occasional cool fronts will keep the weather across northeast Montana relatively comfortable for this time of year. Any chances for rain will be brief and limited to the passage of weather disturbances embedded within the northern stream flow pattern. Models are trying to pick this depict this generally through the middle portion of the week. As this signal is quite weak, we would actually have more confidence in a dry extended forecast period. BMickelson && .AVIATION... Flight Category: Beginning VFR, becoming MVFR later this morning, then returning to VFR later tonight. Synopsis: A better-organized disturbance will push through the region today, increasing chances for showers, and lowering cigs to MVFR levels. Wind: Breezy from the west this morning, becoming quite windy from the northwest mid-day through this afternoon, topping off around 25G35 kts especially south of Fort Peck Lake. Expect winds to quickly calm again after sunset tonight. Equipment: KGDV AWOS continues to have COMs issues since roughly 18Z Thursday. AMD NOT SKED will be added at KGDV until this AWOS can be repaired and returned to service. Mickelson && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 9 AM this morning to 9 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips... Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Hazardous weather outlook, Jun 16, 8:54 PM MDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Glasgow MT 854 PM MDT Fri Jun 16 2017 MTZ016-017-021>023-170400- Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- 854 PM MDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of northeast Montana. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:39 PM MDT | Special Weather Statement | GGW | Valley | 51 min |
Nearby
Lake Wind Advisories in Montana, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.